69750members
366399posts
cancel
Showing results for 
Search instead for 
Did you mean: 

How can I cope with Tamoxifen for another 4 years?

7 REPLIES 7
Member

Re: How can I cope with Tamoxifen for another 4 years?

I really feel for you. I went through exactly the same symptoms, sleepless nights, hot flushes, pounding headaches, sore eyes, constant nausea and such fatigue. I battled on on and off for nearly 3 years, then I spoke to my consultant and explained I couldn’t cope any more with tamoxifen. She suggested  I get an  implant injected into my tummy every month. I couldn’t face this either. So I stopped the tamoxifen and decided to choose quality of life over the dreadful side effects. I’m 8 years on now since I had a mastectomy, chemo and rads. I feel ok and now planning a diep to replace my implant. Hope this helps. X

Member

Re: How can I cope with Tamoxifen for another 4 years?

My local chemist do keep changing the brand of Tamoxifen so I will definitely speak to my doctor about this and see if I can have a different brand to Wockhardt and also stop the chemist changing it, thank you so much, stay well and stay safe xx

Member

Re: How can I cope with Tamoxifen for another 4 years?

I started tamoxifen in Jan 2020 and was ok with side effects , I was also on zoladex . I noticed over the months that certain brands definitely made my sweats worse!! My problem was mainly night sweats but I would also gets day time flushes. Wockhardt was definitely the worst one, it would give me horrendous night sweats and I would wake every morning as if I had a terrible hangover , I always took it at night . It was so bad I ended up crying at the chemist when it was the only one they could give me! I then got the GP to prescribe me 10mg tablets and I was able to get the teva brand ( took 2 a day) and felt so much better! 
So it’s really worth trying different brands, they really do make a difference !

good luck xx

Member

Re: How can I cope with Tamoxifen for another 4 years?

Thank you so much and I am going to try and find an oncologist who will listen to me and ask them about Sage for sure.  I am on lisinopril for hyper tension so might not be able to have it but I’ll definitely ask about it.

10 years! My goodness what do I have to complain about as I’m told I should only have 5 years to cope with! Stay safe and stay well xx

Member

Re: How can I cope with Tamoxifen for another 4 years?

Thank you so much for your response and I will definitely speak to an oncologist although I have no names as they only phoned me twice and due yo lockdown it was always their secretary who only read from a sheet to check I was recovering correctly from radiotherapy.  I will try my best to get somebody to hear me xx

Member

Re: How can I cope with Tamoxifen for another 4 years?

Hi w31end,

Just to add to the good advice from Jaybro...

Hot flushes can be so disruptive - I really feel for you. I experienced really bad hot flushes when I started taking Tamoxifen in 2014 along with associated mega disrupted sleep. There were times I felt like a thermo-nuclear power plant. Change of temperature was also a nightmare, stepping into a shop (think I can just about remember what that feels like pre covid!), I'd drop my bag and peel off layers as fast as I could. My partner told me numerous times he could actually feel the heat radiating off me!

I spoke to my oncologist who suggested I try evening primrose oil (it didn't work for me) and/or sage. Sage in stronger doses can affect some blood pressure conditions so best to check with your GP if you are thinking of trying it. I trundled off to Holland and Barratt feeling so desperate I'd give anything a go, not really expecting it to work. I was pleasantly surprised, after a few days I noticed a big reduction in the magnitude of hot flushes. It made them so much more manageable. It worked for about 18 months before my body seemed to get used to it and the flushes got worse again, but still not back to the original magnitude. I took 2 capsules in the morning and 2 at night (each capsule containing 285mg of sage leaf). 

My oncologist also mentioned sage tea can help some women. While I didn't try it my mother-in-law, who is on Tamoxifen did and found it helped her.

I've posted on the forum before about sage for hot flushes - it sounds like it helps some women but not others. You might want to ask your oncologist and GP about it?

I hope things improve for you. There was a point when I was half wondering whether I could tolerate 3 years of Tamoxifen. I'm now at 6 years and counting (I'm a 10 yearer!)  

X Seabreeze

Member

Re: How can I cope with Tamoxifen for another 4 years?

Hi

I really feel for you, having watched my mum carry round spare clothes and within half a minute, go from normal to drenched. I was lucky to get that mildly and, with a change of brand with anastrozole, it’s one problem sorted out.

That doesn’t help you. What I wanted to say is that nobody should have to put up with this level of discomfort, distress and embarrassment. If you’ve not already discussed alternatives with your oncologist, now is the time. Unfortunately it does mean you really do need to be assertive. I suggest you ring oncology and ask for another telephone consultation. If you have a favoured oncologist, specify which one you want or, like me, you’ll get someone different every time. This isn’t really something your breastcare nurses can sort out (what a shocking service that sounds) and, as we all find out, once your GP thinks ‘cancer’, they decide it’s out of their hands. 

Your oncologist can discuss with you alternatives to tamoxifen and ways to manage your side effects and may well refer you back to your GP. That’s when you’ll find your GP more helpful, once it’s actioned for them by Oncology.

I wish you all the best xx

Member

How can I cope with Tamoxifen for another 4 years?

I was diagnosed in January 2020 with stage 2 invasive mixed ductal and lobular breast cancer in my right breast, following a lumpectomy and lymph node removal back in February 2020 and Radiotherapy in April 2020, I commenced taking Tamoxifen in May.  I thought I was doing okay and coping with the hot flushes and odd headache now and then which wasn't too bad and learning to carry a hand held fan around helped, however over the last 2-3 weeks, the hot flushes are getting worse! throughout the day and night I get them and I feel like I’m going to explode like a volcano with red hot hands, feet, face and boiling inside and with broken sleep now every night and a banging headache every morning it’s starting to get me down and I have no idea who to turn to? My local GP seems uninterested, I never hear from anybody at the breast clinic (and too be honest never did throughout my treatments which was surprising after seeing adverts saying how much people care and support you) and the last checkup telephone call I received from an oncologist was in September after my radiotherapy treatment finished in May.  I work full time and start the day dragging myself to the shower at 6am with blurred vision and head banging and if I’m lucky by 4pm my head starts to ease but if I’m unlucky (most days now) by 4pm I am falling asleep and feel dizzy and dog tired. Is this really my life for the next 4 years?